Alert archive / Florida / Special Marine Warnings in 2004

Special Marine Warning 21, NWS Tallahassee, FL

June 3, 2004

NWS Tallahassee, FL issued this special marine warning at Jun 3, 2004, 3:42 PM EDT. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2004, 3:42 PM EDT (19:42 UTC)
Expired
Jun 3, 2004, 5:15 PM EDT
In force
93 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jun 3, 1:05 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jun 3, 1:05 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT THU JUN 3 2004

.SYNOPSIS...VISIBLE SATELLITE SHOWED STRONG CONVECTION OVER SE
AL/ERN FL PANHANDLE ASSOCIATED W/ MESOSCALE CONVECTIVE VORT
MOVING THRU AL. SPC ISSUED SEVERE TSTM WATCH UNTIL 5 PM EDT (4 PM
CDT) FOR AREAS E OF A DHN-AAF LINE AS ACTIVITY MOVES EWD THIS AFTN.
MODIFIED 12Z TLH SOUNDING YIELDED 2757 CAPE & -6 LI. MAIN THREAT
WILL BE DAMAGING WINDS/MARGINALLY SEVERE HAIL.

&&

.SHORT TERM (TONIGHT-SUNDAY)...UPPER TROUGH OVER IL/MO MEANDERS
ACROSS KY/TN THE NEXT 48 HRS THEN WEAKENS/LIFTS INTO NEW ENGLAND ON
SUNDAY LEAVING IN ITS WAKE A WEAKNESS ALOFT. SURFACE LOW PRESSURE
CENTER FORMS INVOF AL/GA TONIGHT THEN DRIFTS NEWD TO THE MID-ATLANTIC
STATES SATURDAY. TRAILING FRONT MOVES THRU SE AL/FL PANHANDLE BY FRI
AFTN & S GA/FL BIG BEND FRI NIGHT. FRONT WASHES OUT THIS WEEKEND AS
BERMUDA RIDGE BUILDS INTO THE TRI-STATE AREA. INCREASING
SUBSIDENCE/LOWER PRECIPITABLE WATER WILL RESULT IN A RETURN TO NEAR
CLIMO TEMPS/POPS.

.LONG TERM (MONDAY-THURSDAY)...
THE BERMUDA HIGH WILL BECOME THE DOMINANT FEATURE...RESULTING IN A
LIGHT TO MODERATE SELY FLOW IN THE MEAN 1000-700 MB LAYER. FOR OUR
LOCAL SEABREEZE CLIMATOLOGY...WILL STICK W/ LOW CHANCE POPS.

&&

.MARINE...NO HIGHLIGHTS. SURFACE RIDGE AXIS WILL GRADUALLY SLIDE E
OF THE WATERS...ALLOWING WINDS TO BACK FROM W/SW TO S/SE BY END OF
PERIOD.

&&

.FIRE WEATHER...NO CONCERNS. RH VALUES WILL STAY WELL ABOVE CRITICAL
THRESHOLDS THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...

TLH 68 88 67 90/ 50 40 20 20
PFN 73 86 72 88/ 30 30 10 20
DHN 69 86 68 88/ 30 20 10 20
ABY 69 87 67 89/ 40 30 10 20
VLD 69 88 68 89/ 50 40 20 20
CTY 69 87 69 88/ 50 50 20 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

MAJ
Hazardous weather outlook, Jun 3, 9:42 AM EDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 AM EDT THU JUN 3 2004

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-040945-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
942 AM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...
THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS BEGINNING LATER THIS MORNING
AS A SQUALL LINE MOVES EAST ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE
AND ADJACENT GULF WATERS...AND DURING THE AFTERNOON HOURS FOR SOUTHWEST
GEORGIA AND THE FLORIDA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS...
LARGE HAIL AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE WILL BE A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN FRIDAY AS THE
ATMOSPHERE REMAINS UNSTABLE AND AN UPPER LEVEL DISTURBANCE APPROACHES THE
OUTLOOK AREA FROM THE WEST. THE MAIN THREATS WILL AGAIN BE DAMAGING WINDS...
LARGE HAIL AND LOCALIZED FLOODING. SCATTERED THUNDERSTORMS WILL CONTINUE TO BE
POSSIBLE MAINLY EACH AFTERNOON AND EVENING SATURDAY THROUGH WEDNESDAY...BUT
ADDITIONAL SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SOME STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER ACTIVATION MAY BE REQUIRED
LATER THIS MORNING FOR SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE...AND THIS
AFTERNOON FOR SOUTHWEST GEORGIA AND THE FLORIDA BIG BEND. SPOTTERS ARE ALSO
REQUESTED TO SELF-ACTIVATE IF ANY WARNINGS ARE ISSUED FOR THEIR AREA OR IF ANY
FLOODING IS OBSERVED.

.RIP CURRENTS...
THERE IS A MODERATE THREAT FOR RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND
PANHANDLE BEACHES...ESPECIALLY FOR THE SOUTHWEST-FACING BEACHES WEST OF
APALACHICOLA. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL
YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE
WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW
CURRENT.F ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER
RADIO...LOCAL TELEVISION OR RADIO STATIONS.

MAJ

In the hours before

Special weather statement, Jun 3, 12:01 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1201 PM EDT THU JUN 3 2004

ALZ069-FLZ011-013>019-026>029-034-GAZ123-125-127-129-142>148-155>161-
032100-
BAKER GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-COLQUITT GA-
COOK GA-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GRADY GA-GULF FL-HOUSTON AL-JACKSON FL-JEFFERSON FL-
LAFAYETTE FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-
MILLER GA-MITCHELL GA-SEMINOLE GA-TAYLOR FL-THOMAS GA-TIFT GA-
WAKULLA FL-WORTH GA-
1210 PM EDT THU JUN 3 2004

THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PARTS OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL
500 PM EDT THURSDAY AFTERNOON (400 PM CDT).

THIS WATCH INCLUDES THE FOLLOWING COUNTIES:

IN ALABAMA...HOUSTON.

IN FLORIDA...JACKSON...CALHOUN...GULF...GADSDEN...LIBERTY...
FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR...
DIXIE...AND LAFAYETTE.

IN GEORGIA...EARLY...MILLER...SEMINOLE...CALHOUN...BAKER...
DECATUR...DOUGHERTY...MITCHELL...GRADY...WORTH...COLQUITT...
THOMAS...TIFT...COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES.

REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

17-GOULD
Special weather statement, Jun 3, 2:09 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT THU JUN 3 2004

FLZ018-027-028-031915-
JEFFERSON FL-TAYLOR FL-WAKULLA FL-
210 PM EDT THU JUN 3 2004

AT 210PM EDT A LARGE CLUSTER OF THUNDERSTORMS CONTINUED TO MOVE EAST
AT 30 MPH ACROSS JEFFERSON AND SOUTHERN WAKULLA COUNTIES...AND WILL
MOVE INTO TAYLOR COUNTY IN THE NEXT FEW MINUTES. PERIODS OF STRONG
GUSTY WINDS UP TO 50 MPH...LARGE HAIL...HEAVY RAIN AND FREQUENT
LIGHTNING WILL OCCUR IN THESE STORMS.

12-WATSON
Special weather statement, Jun 3, 2:13 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
213 PM EDT THU JUN 3 2004

GAZ157-158-031900-
GRADY GA-THOMAS GA-
215 PM EDT THU JUN 3 2004

AT 213 PM ED...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRADY COUNTY...MOVING EAST AT 40 MPH INTO
THOMAS COUNTY. THIS STORM SHOULD EXIT GRADY COUNTY BY 230 PM.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS
WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

17-GOULD
Special weather statement, Jun 3, 2:45 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT THU JUN 3 2004

GAZ146-158-159-031900-
BROOKS GA-COLQUITT GA-THOMAS GA-
246 PM EDT THU JUN 3 2004

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER THOMAS
AND COLQUITT COUNTIES...MOVING EAST AT 35 MPH. WTIH THESE
STORMS WIND GUSTS TO 35 MPH...CONTINOUS LIGHTNING...SMALL
HAIL...AND VERY HEAVY RAIN CAN BE EXPECTED OVER THE NEXT ONE
HOUR. RESIDENTS SHOULD MONITOR WEATHER CONDITIONS.

7-TREXLER
Special weather statement, Jun 3, 3:17 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EDT THU JUN 3 2004

FLZ019-028-029-GAZ159-160-031947-
BROOKS GA-LAFAYETTE FL-LOWNDES GA-MADISON FL-TAYLOR FL-
318 PM EDT THU JUN 3 2004

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORM OVER BROOKS...
MADISON AND TAYLOR COUNTIES. THEY WERE MOVING EAST AT 30
MPH. WITH THE STORMS...WIND GUSTS TO 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS
AND LOW LYING AREAS ARE EXPECTED. RESIDENTS SHOULD MONITOR THE
WEATHER OVER THE NEXT HOUR.

7-TREXLER
Special weather statement, Jun 3, 3:32 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
332 PM EDT THU JUN 3 2004

GAZ130-131-147-148-161-032003-
BEN HILL GA-BERRIEN GA-COOK GA-IRWIN GA-LANIER GA-
333 PM EDT THU JUN 3 2004

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A CLUSTER OF STRONG THUNDERSTORM OVER COOK..IRWIN...
BEN HILL AND MOVING INTO LANIER COUNTIES. THE STORMS WERE MOVING
EAST AT 35 MPH. THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...
AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF
STREETS AND LOW LYING AREAS. RESIDENTS SHOULD MONITOR THE WEATHER
OVER THE NEXT HOUR.

7-TREXLER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 11:42 AM EDTTornado WarningTAEHolmes33 min
Jun 3, 1:44 PM EDTSpecial Marine WarningTAE2 hr
Jun 3, 1:53 PM EDTSevere Thunderstorm WarningTAEJefferson22 min
Jun 3, 2:32 PM EDTSevere Thunderstorm WarningTAEMadison, Taylor43 min

Nearby

Special Marine Warnings in Florida, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.